MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE PS FB INSRT SZ 4 5MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT

DEPUY IRELAND - 9616671 ATTUNE PS FB INSRT SZ 4 5MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT
Catalog Number 151640405
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Expiration Date Error (2528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that expired implant has been implanted-expired date (b)(6) 2023 left total knee prosthesis.Was surgery delayed due to the reported event? no.Was procedure successfully completed? yes.Were fragments generated? no.If yes, were they removed easily without additional intervention? unknown, patient status/outcome/ consequences, no.Was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown.Is the patient part of a clinical study no.(b)(4).Device property of none.Device in possession of none.By checking this box i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted through cst.True.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received indicates that the event does not have an impact on the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, "an expired implant has been implanted." the product was not returned to depuy synthes, nor photographs were provided, however based on the event description, device and other information provided, the reported allegation can be confirmed.A manufacturing record evaluation was performed for the finished device product code :151640405 lot number : hy8124, and no non-conformances / manufacturing irregularities were identified.Manufactured date - 6/26/2018, expiration date - 31 may 2023, distribution date - (b)(6) 2022, implantation date - (b)(6) 2023.The overall complaint was not confirmed as the attune ps fb insrt sz 4 5mm would not contribute to the reported allegation.Based on the investigation findings, potential cause can be attributed to unintended use error and it has been determined that no corrective and/or preventative action is required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation was performed for the finished device product code :151640405 lot number : hy8124, and no non-conformances / manufacturing irregularities were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #; (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5, h6 (medical device problem code).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information was received and it was stated that the root cause of the issue is related to a human error.The implant should have been extracted from his arsenal and, during the pose, the medical staff in the operating room should have checked that the implant had expired before it was implanted.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "an expired implant has been implanted.".The product was not returned to depuy synthes, nor photographs were provided, however based on the event description, device and other information provided, the reported allegation can be confirmed.A manufacturing record evaluation was performed for the finished device product code :151640405 lot number : hy8124, and no non-conformances / manufacturing.Irregularities were identified.Manufactured date - 6/26/2018.Expiration date - 31 may 2023.Distribution date - 22 sep 2022.Implantation date - (b)(6) 2023.The overall complaint was confirmed as the attune ps fb insrt sz 4 5mm would contribute to the reported allegation.Based on the investigation findings, potential cause can be attributed to unintended use error and it has been determined that no corrective and/or preventative action is required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device product code :151640405 lot number : hy8124, and no non-conformances / manufacturing irregularities were identified.

Brand Name
ATTUNE PS FB INSRT SZ 4 5MM
Common Device Name
ATTUNE IMPLANT : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY RAYNHAM, A DIV. OF DEPUY ORTHO 1219655
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key17835791
Report Number1818910-2023-19689
Device Sequence Number15393762
Product Code JWH
UDI-Device Identifier10603295049784
UDI-Public10603295049784
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111433
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue Number151640405
Device Lot NumberHY8124
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2023
Supplement Date Received by Manufacturer09/26/2023
11/10/2023
11/17/2023
12/01/2023
01/05/2024
01/16/2024
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date10/02/2023
11/13/2023
11/30/2023
12/04/2023
01/09/2024
01/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/26/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown